I've read that most of the bile salts absorption is done by the terminal ileum, so if the terminal ileum has been surgically removed, the bile salts can cause irritation and diarrhea. So, for people who have a lot of inflammation in the TI or the TI has been removed, docs usually put the patients on questran/colestipol to absorb the bile salts, and lessen the irritation to the colon and diarrhea. I highly recommend talking to your doc about trying questran/colestipol to slow down the big D.
I hope it helps. Also, for my husband, Flagyl gives him diarrhea, so if you're on it, some of the diarrhea could be flagyl related. So, if you're on it, perhaps you can try phasing it out and see if the D improves.
Also, there are some other people on the board, who use fiber (such as metamucil) to bulk up the stool to reduce the diarrhea. Of course any decision to add fiber should take into considering if you have any strictures or obstructions, or stricture forming disease, and also keep in mind that adding fiber can cause real discomfort and pain with gas, if hurried. This is something to discuss with your doctor before trying.
I hope one of these suggestions helps, and you get some relief.
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Crohn's in Remission since June 2008
C-diff recurrence Sep 2009
Reactive Arthritis Nov 2009
Currently c-diff free
Osteopenia of spine (Mar 2010)
Canasa (1gm), Lialda (4.8 gms), Remicade (8 weeks)
Currently In Remission